Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Depersonalisation, Derealisation, Dissosiation, Dissodiating etc....
avatar
bpcookie posted:
Something really strange happens to me every once in a while. Im not sure what you call it. I searched the internet and found some things but Im not sure if its what is happening to me and Im not sure if all of these are related to each other or are separate issues. Frankly, Im very very confused. Here is a description of what happens to me or how I feel.

It usually happens when something upsetting occurs or Im triggered by something. It usually lasts around 10 mins or so but I can not force myself to come back to reality. The room starts to grow darker, I dont feel real, I feel like my mind has pulled back from my body, like my body isnt mine. I feel like Im way deep down inside my body, inside my brain, looking out through my eyes like they are only windows. I see my arms and hands but they dont seem like my own. My hands feel numb and my mind feels numb. My surroundings seem dream like. Ive also had these feelings before when I was coming down with a cold or when I have a cold.

Right now its really really bad and it seems to be getting worse. Its going on hours now not minutes like usual. I dont know if perhaps Im coming down with a cold or if its because Ive went off of Depakote or what ever. all I know is that right now I feel just awful and I feel like Im losing my mind. What the Hell is going on?

I want to know what this is. Have you guys ever experienced anything like this? If so, what did yours feel like and what is yours called? What do you do when your feeling like this? Somebody please bring me back to reality. gggggrrrrrrr
Eat right and exercise!!! You will die anyways but at least you will look good.
Reply
 
avatar
DizzyJgirl responded:
Sunshine, I replied on the Daily thread but just wanted to say yes, this sort of thing happens to me. Basically stress causes it and it is because I push myself past my limit of what I can handle. When I had my group of friends and would see them once a week, I always enjoyed it but it also overwhelmed me. As soon as I left the group it would hit me and the rest of the day would be lost. Sometimes the next day too (like if I have had company for a few days, that will take me a few days to recover and I now plan that I have to take it easy). I just always figured it was a bipolar thing and have never put a name to it. My head is noisy and foggy when this happens (worse than usual lol). I will very occasionally take anxiety meds to help deal with it.
I think you should mention this to your dr. Hugs.
Live Life Loud
 
avatar
DizzyJgirl replied to DizzyJgirl's response:
PS. And yes it is like you are on the outside looking in...that is how I feel. I see things from my own perspective of course but yet it is like I am not "there" and I am looking from outside of things.
Live Life Loud
 
avatar
bpcookie replied to DizzyJgirl's response:
Like I said, this happens every once in a while and I wanted to know what its called. When I searched the web. it came up with a list of different things which only confused me.

It very well could be stress related. I have so much going on right now. I have a Dr. bill that I need to pay, money is tight right now, holidays are coming up, Ive been spending money and I feel guilty about it, we have a dinner date tonight with some friends, I have a Dr. apt later, MRI tomorrow, my woman problem is really bothering me today which means I will be miserable at dinner, my hair is falling out, getting ill all the time and Im sure going off of Depakote is causing me problems as well.

I slapped myself a few times trying to bring my self back to reality. I figured a bit of pain may do it. So I think Im going to get into the shower and see if that helps.

Thanks sweet heart. hugs back
Eat right and exercise!!! You will die anyways but at least you will look good.
 
avatar
Dyanne48jj responded:
hi baybee,

Hate to tell you this, but those things you described were when I HAD to Start Depakote.
Loss of reality, worthlessness, living in a fog-like dream situation.
I KNOW I am crazy....THAT is what keeps me from going INSANE!!!
Oceans and Stars- Dyanne
 
avatar
bpcookie replied to Dyanne48jj's response:
Im had to go off of my Depakote because Im losing my hair. I really hated going off of it but it was either that or go bald. On top of that Im having so many other health issues as well. Ive been so moody lately, even before going off of Depakote. My woman problem is still hanging with me and probably always will be. My Gyno just cant seem to come up with something to help me. Im absolutely miserable. So its no wonder Im feeling so freaky today.

Anyways, its good to see ya honey. I hope your doing well. muahs
Eat right and exercise!!! You will die anyways but at least you will look good.
 
avatar
ddnos responded:
Hi Cookie, oh yeah, i wonder if it's related to going off Depakote since you had been on it so long, huh? Sometimes the mind and body does strange things when going off meds, even when you go off them slowly. Other than that, I would certainly talk with your therapist about it cus it sounds like something she would be able to help you on and work through the most.

Hang in there

Debbie
You can`t change what people are without destroying who they were
--The Butterfly Effect
 
avatar
bpcookie replied to ddnos's response:
Hey Debbie Dahling, Yea it could be. I knew it wouldnt be a walk in the park. Bummer. I hope I dont lose my mind, cause thats what it feels like. Thanks honey.
Eat right and exercise!!! You will die anyways but at least you will look good.
 
avatar
slik_kitty responded:
it's dissociation, the ability to escape into one's mind to get away from what is hurting us. it's learned in childhood. depersonalization and derealization are both forms of dissociation. the key to beating it is in finding other ways to cope with the things that make you want to go away. like dd said, this is a good thing to work through with a t. hugs
 
avatar
ddnos replied to slik_kitty's response:
Kitty, this is the second time you said, "like dd said"...wow. lol

Hugs

Debbie
You can`t change what people are without destroying who they were
--The Butterfly Effect
 
avatar
bpcookie replied to slik_kitty's response:
hhhmmm Interesting. Glad you explained it to me cause I was sssssoooooo confused. Usually when it happens it doesnt last long so it doesnt really bother me much, but today it just kept going on and on and getting worse. Now Im feeling better, thank goodness.

Thanks hun
Eat right and exercise!!! You will die anyways but at least you will look good.
 
avatar
Dyanne48jj replied to bpcookie's response:
I too lost 2/3rds of my hair cooks
I KNOW I am crazy....THAT is what keeps me from going INSANE!!!
Oceans and Stars- Dyanne
 
avatar
mercygive replied to bpcookie's response:
I will have to study up on dissociation. The fog that you describe is identical to what I experienced only once years ago - and it lasted for hours. But, it wasn't like I was trying to escape. More involuntary like I was in a Monet painting with vague surroundings, or passing through the world but not able to have use or control of any of the 5 senses. My fog experience was proceeded by about 3 to 4 weeks of giddiness and difficulty focusing, but acutely aware of even suble changes in thinking, feeling and mood-I knew something was wrong, and I this was before taking MUSCLE RELAXers. After my Dr prescribed muscle relaxers, Zoloft, and pain killers (I had complained of back injury and depression) i experienced what I call 'the fall' and that landed me in the hospital for 3 weeks.

But, if I remember right, you indicated that you've been taking relaxers for 4 years and are used to the effects with your meds. So heck if i know - but, I'm so glad you're going to see your Dr.

Many Hugs
 
avatar
Taylo1984 responded:
Been Suffering from this for 2 years folks now listen up your not going mad and your not crazy you are suffering from something that has a name and can get better it's called de realisation or de personalisation everything you need to know about it is in a book called feeling unreal by daphne Simeon and Jeffrey abugel this is the only book out there which can and will help you understand this hick up your having in your life. Any questions email me on Darren_taylor@hotmail.co.uk


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.